Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Effect of tonsillectomy on counts
Dec 21, 2003

I've been hiv+ for 5 years and has been exposed to several therapies. Since June 2003 I stopped therapy that included a protease inhibitor because of its side effects. September my cd4 was 500 and viral load 25000. A month and a half back I decided to have a tonsillectomy since I suffered from tonsillitis often in the past. My new counts today are cd4 300, viral load 20000 but the cd4/cd8 ratio is only .25. from .35. Could this big drop still be the effect of the tonsillectomy with its anesthetics and could I wait a bit longer before deciding to go onto therapy?

Many thanx From South Africa

Response from Dr. Young

Thanks for your question.

It's certainly possible that the stress associated with your surgery could have adversely affected your labs-- for this reason I really try to avoid doing any HIV labs within at least a couple of weeks of any significant trauma, surgery, infection or vaccination.

I also try not to base the decision to start therapy on the basis of a single set of labs-- that means in your circumstance, that at the very least, I'd be repeating a set of CD4s before launching into treatment.

Thanks for reading, hope this helps. BY



Previous
Best starting regimen
Next
Starting Meds and Excessive Sleep

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement